Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 195, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 5, 2017, 4:12 PM CST for 4 counties in Missouri. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2017, 4:12 PM CST (22:12 UTC)
- Expired
- Nov 5, 2017, 4:24 PM CST
- In force
- 12 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 12:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
839
WUUS53 KLSX 052212
SVRLSX
MOC093-123-187-221-052300-
/O.NEW.KLSX.SV.W.0195.171105T2212Z-171105T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
412 PM CST SUN NOV 5 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Iron County in southeastern Missouri...
Northwestern Madison County in southeastern Missouri...
Southeastern Washington County in east central Missouri...
Southwestern St. Francois County in southeastern Missouri...
* Until 500 PM CST.
* At 411 PM CST, a severe thunderstorm was located near Belleview,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Farmington, Bismarck, Ironton, Park Hills, Pilot Knob, Iron
Mountain Lake, Iron Mountain, Belleview, Knob Lick, Caledonia, Doe
Run and Granite.
This also includes Fort Davidson Historic Site and Elephant Rocks
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CST for southeastern
and east central Missouri.
LAT...LON 3763 9095 3775 9093 3780 9036 3760 9033
TIME...MOT...LOC 2211Z 270DEG 31KT 3769 9081
HAIL...1.00IN
WIND...60MPH
$$
Carney1 follow-up statement
279
WWUS53 KLSX 052224
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
424 PM CST SUN NOV 5 2017
MOC093-123-187-221-052234-
/O.CAN.KLSX.SV.W.0195.000000T0000Z-171105T2300Z/
Iron MO-Madison MO-Washington MO-St. Francois MO-
424 PM CST SUN NOV 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IRON AND
NORTHWESTERN MADISON COUNTIES IN SOUTHEASTERN MISSOURI...SOUTHEASTERN
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI AND SOUTHWESTERN ST.
FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
A tornado watch remains in effect until 700 PM CST for southeastern
and east central Missouri.
LAT...LON 3763 9095 3775 9093 3780 9036 3760 9033
TIME...MOT...LOC 2222Z 270DEG 31KT 3769 9067
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:02 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 5, 3:02 PM CST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 302 PM CST Sun Nov 5 2017 .SHORT TERM... (Through Late Monday Afternoon) Issued at 156 PM CST Sun Nov 5 2017 At 20z, a strong surface cold front was located from just north of Litchfield, IL (K3LF) to Saint Charles, MO to Rolla, MO. A broken line/band of thunderstorms has developed along and just behind this front. The air ahead of the front remains quite moist and unstable with this moisture and instability tailing off (but not by enough) for areas behind the front. The lag in moisture/instability tail off is further being augmented by a weak wave of LOW pressure along the front over the STL metro area. The moisture/instability gradient is tighter to the SW of this low pressure wave. The environment remains very supportive of some storms developing that will contain large hail, damaging winds, and isolated tornadoes. A Tornado Watch is in effect for areas near and south of the surface cold front until 7pm. The surface cold front has been sluggish in its southeastward progression so far today but should accelerate as the weak wave of LOW pressure oozes to our northeast into IL. The front is then expected to exit our southeastern CWA early this evening. The band of convection will follow the front southeastward, with any PoPs tailing off to dry by 9pm, and likely becoming dry at any location within 2-3 hours of FROPA. Clouds should clear out of most areas north of I-70 overnight but linger to the south as the frontal progression to the south stalls. Another upper level disturbance in the fast zonal flow aloft will slide thru on Monday, and with the lift from this and lingering moisture behind the front, should be able to redevelop some showers and thunderstorms for parts of southeastern MO and far southern IL. Have also included in sprinkles for areas much further north but also accounted for what should be higher cloud bases that should result in more of a struggle for any pcpn to measure. Min temps tonight will be within a few degrees of average but clouds will prevent from being cooler despite decent high pressure building in from the north. Max temps on Monday, with clouds making a full return, will be below average, with values from the mid 40s to mid 50s. TES .LONG TERM... (Monday Night through Next Sunday) Issued at 156 PM CST Sun Nov 5 2017 By 00z Tue, flow aloft will be quasizonal to weakly WSW. An elongated PV anomaly will be located over ID/MT/OR and should stretch eastward towards MN. The western portion of the anomaly will move southeastward into the Four Corners region by 12z Wed and continue moving southeastward into the southeastern CONUS by 00z Fri. At the surface, a boundary will linger across parts of the south-central and southeastern CONUS, providing a focus for precipitation through Wed morning across the southern half of the CWA. Meanwhile, a developing upper trough will dip into the Great Lakes region, but there is considerable model disagreement regarding the depth and breadth of this feature. A deeper trough would put cyclonic flow aloft over parts of the LSX CWA during the middle and late part of the upcoming week and could support a chance of sprinkles. Despite poor model agreement during the mid/late part of the upcoming week, models are in reasonable agreement regarding the presence of an approaching vort max which crosses the Rockies on Sat, although there is still considerable variation regarding its evolution. Large scale lift ahead of this feature supports a chance of precipitation from Sat through Sunday afternoon. Limited air mass exchanges (except for the southern CWA which may be affected by the lingering boundary) suggest that temperatures for the upcoming week will be less volatile than they have been over the last several days. Highs in the 40s-50s and lows in the 20s-40s look reasonable. Temperatures may be cool enough for brief periods of a RA/SN mix during the early morning hours when temperatures are coldest. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1133 AM CST Sun Nov 5 2017 Cold front just N and W of STL Metro will move thru during the next few hours, shifting winds from the NW. This front will also develop along it a broken line of TSRA. The front should get thru the STL metro TAFs around 20z with pcpn chances diminishing or ending by 21-22z. Otherwise, look for areas of low MVFR CIGs to slowly make their way thru post-frontally thru the TAF sites and not clear out to the south until sometime this evening for UIN and overnight for the other sites. Enough wind and clouds remaining should prevent fog issues. Another round of cloudiness on Monday, this time VFR category, but may also bring sprinkles into COU and STL metro sites heading into Monday afternoon. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 5, 3:13 PM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 313 PM CST Sun Nov 5 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 313 PM CST Sun Nov 5 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and Tonight Severe thunderstorms will continue across eastern Missouri and southwestern Illinois through the early evening. Very large hail, damaging winds, and isolated tornadoes are possible with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report severe weather to the National Weather Service or local law enforcement. Kanofsky
In the hours before
Local storm report, Nov 5, 3:49 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 1 W CARLYLE 38.62N 89.39W
11/05/2017 CLINTON IL TRAINED SPOTTER
SPOTTER REPORTED THAT SHEET METAL FROM AN UNKNOWN
SOURCE WAS LIFTED INTO THE AIR NEAR HIS LOCATION.
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES
EVENT NUMBER LSX1700675
BYRDLocal storm report, Nov 5, 3:51 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL CRYSTAL CITY 38.23N 90.38W
11/05/2017 E2.50 INCH JEFFERSON MO SOCIAL MEDIA
TWITTER REPORT.
&&
EVENT NUMBER LSX1700676
GOSSELINLocal storm report, Nov 5, 4:03 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 N FESTUS 38.24N 90.41W
11/05/2017 E2.50 INCH JEFFERSON MO SOCIAL MEDIA
TWITTER REPORT.
&&
EVENT NUMBER LSX1700677
GOSSELINLocal storm report, Nov 5, 4:04 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG WATERLOO 38.33N 90.16W
11/05/2017 MONROE IL EMERGENCY MANAGE
SEVERAL TREES BLOWN DOWN ON SOUTH SIDE OF TOWN. SIZE
UNKNOWN.
&&
EVENT NUMBER LSX1700678
BYRDLocal storm report, Nov 5, 4:07 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG WATERLOO 38.33N 90.16W
11/05/2017 MONROE IL EMERGENCY MANAGE
SMALL TREE LIMBS BLOWN DOWN.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER LSX1700678
BYRDLocal storm report, Nov 5, 4:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 W HERCULANEUM 38.26N 90.41W
11/05/2017 E1.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700679
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:42 PM CST | Special Weather Statement | LSX | Saint Louis | 48 min |
| Nov 5, 1:59 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 46 min |
| Nov 5, 2:24 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 51 min |
| Nov 5, 3:14 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 46 min |
| Nov 5, 3:35 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 40 min |
| Nov 5, 3:53 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 21 min |
| Nov 5, 5:30 PM CST | Special Weather Statement | LSX | Madison | 15 min |
| Nov 5, 5:35 PM CST | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 10 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.